Some aspects of your story don't quite compute. Any bump that comes and goes in a day or two definitely is not a wart or any kind of HPV infection. HPV doesn't cause vaginal discharge. I don't know what to make of a biopsy that diagnoses warts but doesn't diagnose HPV infection (although that might just have to do with the words the pathologist used to describe what was seen under the microscope). "Irritated" vagina with redness sounds like idiopathic (a fancy word for unknown cause) vestibulitis, which some studies have concluded might be associated sometimes with HPV, but no connection has ever been proved. Vestibulitis probably isn't sexually acquired. But if the redness and soreness first appeared or got worse after you started Aldara, that might be the whole explanation.
The timing--several months after your BF received oral sex--is too long to attribute your symptoms to that exposure, and in any case fellatio is unlikely to give him anything he would transmit to you and cause these symptoms. Not to judge your partner's credibility (you know him and I don't), but I have to wonder whether he is telling you the whole story about other sexual exposure(s).
Sorry I can't help more; I just don't know what's going on. Consider getting a second opinion from a gynecologist with particular expertise in infectious diseases (often available at major medical centers) or from a dermatologist.
Good luck-- HHH, MD
"But if the redness and soreness first appeared or got worse after you started Aldara, that might be the whole explanation."
You mean HPV might be the explanation? The redness was alawys there, but it has gotten a lot more sore with the Aldara cream.
No, I meant Aldara might be the whole explanation. I'm not surprised if Aldara is making it worse.
Well,it was red and sore before the Aldara too... that's why I orginally went and got checked. Imagine my surprise when he said the biospy read "vuval warts", which, I don't think has anything to do with the irratation.
Can the biospy be wrong? Like I said, no metion of HPV... so confused!
Well I went and saw my doctors today. They said that the biospy was "defiante". He is going to call the pathololgy lab soon to see what else they have to say, since all they wrote was "vulval warts".
He said my irration was probably just sweat, and to keep using the cream... yes, it was causing the redness, and he said the orginal redness was part of the wart irratation.
As far as my boyfriend goes - yes, I'm 100% certain that he has only been with me, not including the fellatio episode.
I had one more question... seeing as how I've been uncomfortable down there on and off for about a year now, with the Aldara cream take care of it, or should I use the past year as a gauge for how often I expect a breakout?
It was almost all the time during the last year. :(
Perhaps you didn't understand my previous responses. I am not at all certain HPV is the cause of the irritation you have been experiencing. Therefore, I don't expect Aldara to help, and it is likely to make your symptoms worse, at least temporarily. If there is no change after 4-6 weeks of using Aldara, you should consider it a failure and consult your provider about next steps.
Well my doctor seems to think that vestbititus isn't the cause, and that HPV may somehow be the culprit... we'll see I guess.
Well my doctor seems to think that vestbititus isn't the cause, and that HPV may somehow be the culprit... the biopsy was from a bump...we'll see I guess...